Banach Journal of Mathematical Analysis

Maximal ideal space of some Banach algebras and related problems

Suna Saltan and Yasem Özel

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $C_{A}^{\left( n\right) }:=C_{A}^{\left( n\right) }\left( \mathbb{D}\times\mathbb{D}\right) $ denote the subspace of functions in the Banach space $C^{\left( n\right) }\left( \overline{\mathbb{D}% \times\mathbb{D}}\right) $ which are analytic in the bi-disc $\mathbb{D}% \times\mathbb{D}$. We consider the subspace $B_{zw}$ consisting from the functions $f\in C_{A}^{\left( n\right) }$ which can be represented in the form $f\left( z,w\right) =g\left( zw\right) ,$ where $g$ is a single variable function from the disc algebra $C_{A}\left( \mathbb{D}\right) $. We prove that $B_{zw}$ is a Banach algebra under the Duhamel multiplication \[ \left( f\circledast g\right) \left( zw\right) =\frac{\partial^{2}% }{\partial z\partial w}\underset{0}{\overset{z}{\int}}\underset{0}{\overset {w}{\int}}f\left( \left( z-u\right) \left( w-v\right) \right) g\left( uv\right) dvdu \] and describe its maximal ideal space. We also consider the Hardy type operator $f\rightarrow xy\underset{0}{\overset{x}{\int}}\underset{0}{\overset{y}{\int}% }f\left( t\tau\right) d\tau dt$ and discuss its some properties.

Article information

Source
Banach J. Math. Anal., Volume 8, Number 2 (2014), 16-29.

Dates
First available in Project Euclid: 4 April 2014

Permanent link to this document
https://projecteuclid.org/euclid.bjma/1396640048

Digital Object Identifier
doi:10.15352/bjma/1396640048

Mathematical Reviews number (MathSciNet)
MR3189535

Zentralblatt MATH identifier
1308.47045

Subjects
Primary: 47B47: Commutators, derivations, elementary operators, etc.
Secondary: 47B38: Operators on function spaces (general) 46E35: Sobolev spaces and other spaces of "smooth" functions, embedding theorems, trace theorems

Keywords
Banach algebra radical Banach algebra Duhamel multiplication quasinilpotent operator invariant subspace

Citation

Saltan, Suna; Özel, Yasem. Maximal ideal space of some Banach algebras and related problems. Banach J. Math. Anal. 8 (2014), no. 2, 16--29. doi:10.15352/bjma/1396640048. https://projecteuclid.org/euclid.bjma/1396640048


Export citation

References

  • A. Atzmon and H. Manos, The integration operator in two variables, Proc. Amer. Math. Soc. 119 (1993), no. 2, 513–523.
  • N. Dunford and L. Schwartz, Linear Operators, Vol.1: General Theory, Springer-Verlag, New York, 1958.
  • I.M. Gelfand, D.A. Raĭkov and G.E. Šilov, Commutative normed rings, Sovremennye Problemy Matematiki. Gosudarstv. Izdat. Fiz.-Mat. Lit., Moscow, 316 pp., 1960.
  • E. Hille and R. Phillips, Functional analysis and semi-groups, Amer. Math. Soc. Colloq., Publ. Vol. 31, Amer. Math. Soc, Providence, R. I., 1957.
  • M.T. Karaev, Some Applications of the Duhamel Product, Zap. Nauchn. Semin. POMI 303 (2003), 145–160.
  • M.T. Karaev, On some applications of ordinary and extended Duhamel products, (Russian) Sibirsk. Mat. Zh. 46 (2005), no. 3, 553–566; translation in Siberian Math. J. 46 (2005), no. 3, 431–442.
  • M.T. Karaev and H. Tuna, Description of maximal ideal space of some Banach algebra with multiplication as Duhamel product, Complex Var. Theory Appl. 49 (2004), no. 6, 449–457.
  • M.T. Karaev and H. Tuna, On some applications of Duhamel product, Linear and Multilinear Algebra. 54 (2006), no. 4, 301–311.
  • C.E. Rickart, General theory of Banach algebras, The University Series in Higher Mathematics. D. van Nostrand Co., Inc., Princeton, N.J.-Toronto-London-New York, 394 pp., 1960.
  • S. Saltan and Y. Özel, On some applications of a special integrodifferential operators, J. Funct. Spaces Appl. 2012, Article ID 894527.